Alert archive / Vermont / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Nov 15, 2024, 6:05 PM EST for Addison County, Rutland County, Windsor County, Vermont. It took effect at Nov 16, 2024, 7:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2024, 6:05 PM EST (23:05 UTC)
- In effect from
- Nov 16, 2024, 7:00 AM EST
- Expired
- Nov 16, 2024, 6:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 89 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS81 KBTV 152305 RFWBTV URGENT - FIRE WEATHER MESSAGE National Weather Service Burlington VT 605 PM EST Fri Nov 15 2024 VTZ034-035-161000- /O.EXP.KBTV.FW.W.0001.000000T0000Z-241115T2300Z/ /O.NEW.KBTV.FW.W.0002.241116T1200Z-241116T2300Z/ South Central Greens-Lower Connecticut Valley North- 605 PM EST Fri Nov 15 2024 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL GREEN MOUNTAIN REGION AND THE LOWER CONNECTICUT RIVER VALLEY... ...RED FLAG WARNING IN EFFECT FROM 7 AM TO 6 PM EST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL GREEN MOUNTAIN REGION AND THE LOWER CONNECTICUT RIVER VALLEY... The National Weather Service in Burlington has issued a Red Flag Warning which is in effect from 7 AM to 6 PM EST Saturday. * AFFECTED AREA...Portions of southern Vermont * Timing...From 7 AM Saturday until 6 PM. The strongest winds and lowest relative humidity values will occur between 9 AM and 3 PM. * WINDS...Northwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 50. * Impacts...Unusually dry vegetation combined with gusty winds and low relative humidity will promote the potential for rapid fire spread with any fires that may start. Consult with local or state fire or forestry officials before burning. Remember that burn bans are in effect across Rutland, Windsor, Bennington, and Windham Counties. Never leave campfires unattended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that dangerous fire weather conditions are expected due to the combination of gusty winds, low relative humidities, and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. && $$
2 follow-up statements
245 WWUS81 KBTV 160924 RFWBTV URGENT - FIRE WEATHER MESSAGE National Weather Service Burlington VT 424 AM EST Sat Nov 16 2024 VTZ034-035-162300- /O.CON.KBTV.FW.W.0002.241116T1200Z-241116T2300Z/ South Central Greens-Lower Connecticut Valley North- 424 AM EST Sat Nov 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH CENTRAL GREEN MOUNTAIN REGION AND THE LOWER CONNECTICUT RIVER VALLEY... * AFFECTED AREA...Portions of southern Vermont * Timing...From 7 AM this morning until 6 PM this evening. The strongest winds and lowest relative humidity values will occur between 9 AM and 3 PM. * WINDS...Northwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Ranging from the mid 40s to the low 50s. * Impacts...Unusually dry vegetation combined with gusty winds and low relative humidity will promote the potential for rapid fire spread with any fires that may start. Consult with local or state fire or forestry officials before burning. Remember that burn bans are in effect across Rutland, Windsor, Bennington, and Windham Counties. Never leave campfires unattended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that dangerous fire weather conditions are expected due to the combination of gusty winds, low relative humidities, and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. && $$
099 WWUS81 KBTV 162304 RFWBTV URGENT - FIRE WEATHER MESSAGE National Weather Service Burlington VT 604 PM EST Sat Nov 16 2024 VTZ034-035-170015- /O.EXP.KBTV.FW.W.0002.000000T0000Z-241116T2300Z/ South Central Greens-Lower Connecticut Valley North- 604 PM EST Sat Nov 16 2024 ...RED FLAG WARNING HAS EXPIRED FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR PARTS OF SOUTHERN VERMONT... Winds have quickly decreased following sunset. Temperatures are cooling and relative humidity is beginning to recover. Overall, lighter winds are expected tomorrow. Conditions remain dry. Continue to consult local and state fire or forestry officials before burning and never leave campfires unattended. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Nov 15, 3:36 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 15, 3:36 PM EST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Burlington VT 336 PM EST Fri Nov 15 2024 .SYNOPSIS... Gusty winds and low relative humidity values will once again cause fire weather concerns for Saturday, particularly across southern Vermont. Dry weather will prevail through Sunday, before a few showers move through Sunday night into Monday. No significant precipitation is expected until at least late next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... As of 336 PM EST Friday...Main concern for this time frame continues to be heightened fire weather concerns. A Red Flag Warning remains in effect until 6 pm Friday for much of southern VT, and additional headlines will likely be needed for Saturday. Please see the fire weather section below for further details. Abundant dry air remains entrenched across the region this afternoon, with clear skies dominating areas from central NY to western Maine. Low pressure continues to spin off the Canadian Maritimes, and this feature will pivot westward slightly tonight and Saturday. Some moisture will wrap around the backside of this low, spreading south and westward toward northern NH/VT. As such, clouds will increase over mainly northern areas overnight into Saturday morning. Any precipitation will remain north of the international border though, so our dry conditions will continue. One thing the low off to our east will do is tighten the pressure gradient, allowing for another round of gusty winds during the daylight hours. Highs on Saturday will range from the low 40s where there's more cloud cover to the upper 40s/low 50s where sun dominates. Both tonight and Saturday night will be on the cool side, with temperatures generally in the 20s to around 30F. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 336 PM EST Friday...High pressure lingers Sunday with clouds increasing northwest to southeast late in the day. The good thing will be that winds will decrease out of the northwest becoming light while RH dips into the 30-55% range for afternoon minimum. This should help alleviate highest concerns for the threat for fire spread. Highs will be seasonal mainly in the 40s. Overnight, temperatures will be milder than Saturday night as a clipper-type system tracks towards region. Lows in the upper 20s to mid 30s are likely. Thermal/pressure gradients will support ample lift and models prog some moisture coincident with the boundary. As such, chances of showers increase overnight as the front moves into the St Lawrence Valley by early Monday morning. A few hundredths of an inch may fall during this time frame. Precipitation type will be mostly rain with highest elevations seeing some snow mix in with a non zero potential for higher elevation freezing rain. Profiles will be warming quickly aloft, so snow levels will be rising as the front moves in. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 336 PM EST Friday...The system moves north of the region Monday with its front pushing through the North Country. Northern tier counties towards the Canadian border and upslope areas along the northern Adirondacks and northern Greens will have the best chances of seeing non-token amounts of rainfall. Still, models only squeeze out up to 0.25". Locations on eastern flanks of the Adirondacks at central-southern Greens will not see much if any rain. One hazard to keep an eye out for will be freezing rain potential for northeastern Vermont. It's feasible that temperatures lag with warmer air riding over resulting in rain freezing on the colder surface. This would likely be limiting by the deepening layer of warm air aloft increasing the rate of sensible heat transfer between droplets and the ground, but can't rule out a glaze of ice Monday morning. Breezy to gusty winds behind the front heading into Tuesday could promote another round of fire weather concerns as migratory high pressure moves into the region. Hopefully, the late week system - a cutting off low over the Great Lakes region that meanders and lingers over the North Country - will bring a period of wetting rain to the entire region possibly as early as Thursday. Models are bullish on keeping snow levels higher with relatively warm moist air wrapping into the low, but over night lows ranging in the 30s suggest some snow potential for higher elevations. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Saturday...VFR conditions will prevail through the next 24 hours, with the lone exception being possible MVFR ceilings at KEFK late in the period. Mainly FEW-SCT high clouds through the period, but moisture will move southward into northern VT after 10z Sat, which may allow ceilings to lower to 2500-3500 ft by 14z at KEFK. N/NW winds will remain 5-10 kt with gusts to 25 kt possible through 22z Fri, then light and variable overnight. They will increase again after 16z Sat. Some LLWS is expected at most terminals overnight due to a 40 kt low level jet; affected terminals include KSLK/KMSS/KRUT/KMPV. Outlook... Saturday Night: VFR. NO SIG WX. Sunday: VFR. NO SIG WX. Sunday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Monday: Mainly MVFR, with local IFR possible. Chance SHRA. Monday Night: Mainly MVFR, with local IFR possible. Chance SHRA. Tuesday: Mainly MVFR, with local IFR possible. NO SIG WX. Tuesday Night: Mainly VFR, with areas MVFR possible. NO SIG WX. Wednesday: Mainly VFR, with local MVFR possible. NO SIG WX. && .FIRE WEATHER... Per coordination with fire specialists for fuels and because of the the expected weather today, a Red Flag Warning has been issued for the Southern Greens and Lower Connecticut River Valley. While these areas will see the most impactful fire weather, fire weather concerns exist across the region. The most critical time period will be from mid morning through mid afternoon when there will be an overlap of gusty northerly winds and low relative humidities. Winds will generally gust in the 15 to 25 mph range, though localized gusts up to 30 mph are possible. The strongest winds will be in eastern Vermont. Relative humidities will drop to between 20 to 35 percent, with the lowest values in southern and eastern Vermont. The combination of low relative humidities and gusty winds will promote increased potential for rapid fire spread with any fires that may start. Additionally, dry fuels in the western Champlain Valley and another period of relative humidity values below 30 percent will pose fire weather concerns. Winds will not be as strong as in Vermont so fire weather concerns are a little less. Fire weather concerns remain elevated for tomorrow, though not to the level of today. While winds are expected to gust slightly higher, relative humidities will be a bit higher. Minimum relative humidity values will generally be in the 30 to 40 percent range, though localized areas of southern Vermont should see values fall into the upper 20s. Northerly winds will gust between 15 to 30 mph. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...Red Flag Warning until 6 PM EST this evening for VTZ034-035. NY...None. && SYNOPSIS...Hastings NEAR TERM...Hastings SHORT TERM...Boyd LONG TERM...Boyd AVIATION...Hastings FIRE WEATHER...Team BTV
Hazardous weather outlook, Nov 15, 4:05 AM EST, 14 hours before
Hazardous Weather Outlook National Weather Service Burlington VT 405 AM EST Fri Nov 15 2024 NYZ026>031-034-035-087-VTZ001>011-016-017-160915- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden- 405 AM EST Fri Nov 15 2024 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ018>021-160915- Eastern Addison-Eastern Rutland-Western Windsor-Eastern Windsor- 405 AM EST Fri Nov 15 2024 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dry fuels, low relative humidity and gusty winds today will lead to elevated fire weather concerns across parts of central and southern Vermont. If any fires start, the weather and fuel conditions could cause fires to quickly get out of control and be difficult to contain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dry fuels, low relative humidity and gusty winds on Saturday will lead to elevated fire weather concerns across parts of central and southern Vermont, though not to the level of today. If any fires start, the weather and fuel conditions could cause fires to quickly get out of control and be difficult to contain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Vermont, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.